- Mercy Nurse
- Symptom Navigator
- Levitt Medical Library
- Health Information
- Body Guide
- Multimedia Encyclopedia
- In-Depth Health Reports
- Complementary & Alternative Medicine
- Drug Information Center
- Drug Interactions
- Wellness Tools
- Today's Medical News
- Pregnancy Health Center
- Recursos EspaÃ±oles De la Salud
- Enciclopedia Multimedia
- Centro de Information sobre el Embarazo
If you are currently being treated with any of the following medications, you should not use vitamin B1 without first talking to your health care provider.
Digoxin -- Laboratory studies suggest that digoxin (a medication used to treat heart conditions) may reduce the ability of heart cells to absorb and use vitamin B1; this may be particularly true when digoxin is combined with furosemide (Lasix, a loop diuretic).
Diuretics -- Diuretics (particularly furosemide, which belongs to a class called loop diuretics) may reduce levels of vitamin B1 in the body. It's possible that other diuretics may have the same effect. If you take a diuretic, ask your doctor if you need a thiamine supplement.
Phenytoin (Dilantin) -- Some evidence suggests that some people taking phenytoin have lower levels of thiamine in their blood, and that may contribute to the side effects of the drug. However, that is not true of all people who take phenytoin. If you take phenytoin, ask your doctor if you need a thiamine supplement.